started · updated
Medical experts warn of risks associated with weight-loss injections
Medical experts are issuing warnings regarding the unsupervised use of next-generation weight-loss injections, such as GLP-1 based medications. While these drugs are effective for treating obesity, specialists emphasize they are medical treatments for a chronic disease rather than cosmetic products for short-term aesthetic use.
Research indicates a significant 'yo-yo effect' once treatment is discontinued. Studies on semaglutide suggest that patients may regain approximately two-thirds of the weight they lost within one year of stopping the medication and lifestyle support.
Common side effects include nausea, vomiting, constipation, and diarrhea. However, unsupervised use can lead to severe complications, including pancreatitis, gallbladder issues, kidney dysfunction due to dehydration, and significant muscle loss. Experts also note that the drugs slow gastric emptying, which can pose risks during surgery or general anesthesia. Additionally, rapid weight loss may lead to facial changes often referred to as 'Ozempic face,' characterized by a gaunt or skeletal appearance.
Entities
Claims
What the coverage asserts, and how many sources carry each claim.
- [● 2 SOURCES] Obesity is classified as a chronic disease. www.turkgun.com · www.haberport.com
- [● 3 SOURCES] Unsupervised use of weight-loss injections can cause pancreatitis. www.turkgun.com · www.gazetebirlik.com · www.haberport.com
- [○ 1 SOURCE] Sudden blood sugar fluctuations can increase the risk of diabetic retinopathy. www.gazetebirlik.com
- [○ 1 SOURCE] Rapid weight loss can result in a gaunt or skeletal facial appearance. www.gazetebirlik.com
- [● 3 SOURCES] Weight-loss injections can lead to gallbladder issues. www.turkgun.com · www.gazetebirlik.com · www.haberport.com
- [● 2 SOURCES] Patients may regain approximately two-thirds of lost weight within one year of stopping semaglutide treatment. www.turkgun.com · www.haberport.com
- [● 3 SOURCES] Dehydration from vomiting and nausea can cause kidney dysfunction. www.turkgun.com · www.gazetebirlik.com · www.haberport.com
- [● 2 SOURCES] The drugs slow gastric emptying, which may cause complications during anesthesia. www.turkgun.com · www.haberport.com